MAUDE Adverse Event Report: STRYKER SPINE-US AVS TL SPACER MIS INSERTER STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVS TL SPACER MIS INSERTER STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48389500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative placement of a spacer the material of an avs tl inserter broke.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.However, images of the device were provided.One of the prongs that fits into the spacer at the inserter's tip is fractured at half length.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.The device was manufactured in november of 2013 and was in use for approximately 9.5 years.The sales rep indicated that he had this device in his possession since 2016.Complaint history records were reviewed for this catalog number, no adverse trends were identified.Upon follow-up it was confirmed that the disc space did not appear too small for the cage, the disc space was distracted and trialing was performed, the implantation angle was not difficult and no excessive force was applied during implantation.The root cause of the reported event is normal wear and tear.Due to the age of the device, factors such as consistent use of the instrument throughout its lifetime may cause fatigue and contribute to fracture.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
AVS TL SPACER MIS INSERTER STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14415266
Report Number0009617544-2022-00056
Device Sequence Number5537854
Product Code LXH
UDI-Device Identifier07613327270488
UDI-Public07613327270488
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48389500
Device Catalogue Number48389500
Device Lot Number12C441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale